Alert archive / Louisiana / River Flood Warnings in 2008

River Flood Warning 11, NWS Lake Charles, LA

February 17, 2008Allen Parish, Louisiana

NWS Lake Charles, LA issued this river flood warning at Feb 17, 2008, 10:30 AM CST for Allen Parish, Louisiana. It took effect at Feb 19, 2008, 10:16 PM CST. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Feb 17, 2008, 10:30 AM CST (16:30 UTC)
In effect from
Feb 19, 2008, 10:16 PM CST
Expired
Feb 21, 2008, 9:48 AM CST
In force
36 hr
Issued by
NWS Lake Charles, LA
Flood severity
Minor

County Allen Parish, LA

The river

Written for the forecast point Whisky Chitto Creek near Mittie (MTTL1). The gauge peaked at 15.41 ft at Feb 20, 2008, 10:00 AM CST.

actionminormoderate510152002/1702/1802/1902/2002/2102/22
Action stage
15 ft
Minor stage
15 ft
Moderate stage
20 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08014500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Feb 17, 9:52 AM CST, 38 minutes earlier.

Area forecast discussion, Feb 17, 9:52 AM CST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
952 AM CST SUN FEB 17 2008

.UPDATE...HAVE SENT OUT A ZONE UPDATE REMOVING MORNING POPS FROM
ACADIANA. PLEASANT DAY AHEAD.

&&

MARCOTTE

&&

.PREV DISCUSSION... /ISSUED 434 AM CST SUN FEB 17 2008/

DISCUSSION...
MAIN SQUALL LINE HAS MOVE EAST OF THE FORECAST AREA AND TORNADO
WATCH FOR PORTIONS OF SOUTH CENTRAL LOUISIANA HAS BEEN CANCELLED.

STORM SYSTEM WILL CONTINUE TO RACE OFF TO THE NORTHEAST AND AWAY
FROM THE FORECAST AREA WITH WATER VAPOR SHOWING DRIER AIR MOVING
INTO THE FORECAST AREA. A FEW SHOWERS THAT LINGER OVER EASTERN
PORTIONS WILL MOVE AWAY DURING THE MORNING HOURS. SKIES WILL ALSO
CLEAR LEAVING FOR A RATHER NICE SUNDAY.

A DRY COLD FRONT WILL MOVE ACROSS THE FORECAST AREA LATE THIS
AFTERNOON AND EVENING. THIS FRONT WILL BRING CHILLY TEMPERATURES
FOR SUNDAY NIGHT AND MONDAY NIGHT.

RETURN FLOW OFF THE GULF BEGINS LATE TUESDAY NIGHT. CLOUDS AND THE
CHANCE FOR SHOWERS WILL ENTER INTO THE FORECAST ON WEDNESDAY AND
WEDNESDAY NIGHT AS SOUTHWEST FLOW DEVELOPS ALOFT BRINGING AN UPPER
LEVEL DISTURBANCE ACROSS THE REGION. THIS IS BAD NEWS FOR THOSE
WANTING TO VIEW THE TOTAL LUNAR ECLIPSE THAT IS TAKING PLACE ON
WEDNESDAY EVENING...AS CLOUDS MAY OBSCURE THE SIGHTS.

CHANCE FOR SHOWERS WILL CONTINUE THROUGH THE END OF THE WEEK AS
SOUTHWEST FLOW ALOFT REMAINS ACTIVE.

AVIATION...
A FEW SHOWERS WILL MOVE ACROSS THE KLFT AND KARA TAF SITES THROUGH
ABOUT 15Z. HOWEVER...CLOUD BASES ARE EXPECTED TO BE AT VFR LEVELS.

CLOUDS WILL GRADUALLY CLEAR AT ALL TAF SITES DURING THE DAY.

MARINE...
SOUTHWEST WINDS HAVE DECREASED BEHIND THE SQUALL LINE...SO HAVE
DROPPED SMALL CRAFT ADVISORY. A COLD FRONT WILL MOVE ACROSS THE
COASTAL WATERS THIS EVENING WITH NORTHWEST TO NORTH WINDS
DEVELOPING BEHIND THIS FRONT. A SMALL CRAFT ADVISORY WILL LIKELY
BE REQUIRED FOR PORTIONS OF THE COASTAL WATERS TONIGHT INTO EARLY
MONDAY.

WINDS WILL THEN DECREASE ON MONDAY NIGHT INTO TUESDAY.

WINDS WILL SWING AROUND TO A SOUTHEAST DIRECTION BY TUESDAY NIGHT
AS HIGH PRESSURE MOVES OFF TO THE EAST. MODERATE SOUTHERLY WINDS
ARE THEN EXPECTED THROUGH THE REMAINDER OF THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  72  45  63  38 /  10   0   0   0
KBPT  71  44  63  41 /  10   0   0   0
KAEX  70  40  62  36 /  10   0   0   0
KLFT  72  45  62  39 /  10   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Feb 17, 4:35 AM CST, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
435 AM CST SUN FEB 17 2008

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-181130-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
435 AM CST SUN FEB 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
HIGH PRESSURE WILL BUILD INTO THE REGION BRINGING IN DRIER AIR.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
RAIN CHANCES WILL ENTER THE FORECAST ON WEDNESDAY AND CONTINUE
THROUGH THE END OF THE WEEK. NO HAZARDOUS WEATHER IS EXPECTED AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

RUA

In the hours before

Local storm report, Feb 17, 8:03 AM CST, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
803 AM CST SUN FEB 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     MARINE TSTM WIND 7 SW JOHNSON BAYOU      29.69N 93.73W
02/16/2008  M53 MPH          GMZ450             LA   PUBLIC

            MEASURED AT WEST CAMERON 17 PLATFORM.

&&

RC

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 8:29 PM CSTRiver Flood WarningLCHBeauregard, Calcasieu36 hr
Feb 16, 8:29 PM CSTRiver Flood WarningLCHRapides15 days
Feb 16, 8:29 PM CSTRiver Flood WarningLCHVernon48 hr
Feb 16, 10:12 PM CSTSpecial Marine WarningLCH2 hr
Feb 16, 10:32 PM CSTSevere Thunderstorm WarningLCHBeauregard, Vernon28 min
Feb 16, 11:00 PM CSTSevere Thunderstorm WarningLCHCalcasieu, Cameron30 min
Feb 16, 11:06 PM CSTSevere Thunderstorm WarningLCHBeauregard, Vernon24 min
Feb 16, 11:26 PM CSTSevere Thunderstorm WarningLCHAllen, Beauregard, Rapides, Vernon49 min
Feb 16, 11:30 PM CSTSevere Thunderstorm WarningLCHCalcasieu, Cameron, Jefferson Davis60 min
Feb 17, 12:35 AM CSTSevere Thunderstorm WarningLCHAvoyelles, Evangeline, Rapides, Saint Landry55 min
Feb 17, 1:15 AM CSTSevere Thunderstorm WarningLCHAcadia, Iberia, Lafayette, Saint Landry, Saint Martin, Vermilion60 min
Feb 17, 1:28 AM CSTSevere Thunderstorm WarningLCHAvoyelles, Saint Landry32 min
Feb 17, 1:40 AM CSTSpecial Marine WarningLCH2 hr
Feb 17, 10:30 AM CSTRiver Flood WarningLCHAllen13 days
Feb 17, 10:30 AM CSTRiver Flood WarningLCHAllen6 days
Feb 17, 10:30 AM CSTRiver Flood WarningLCHCalcasieu8 days
Feb 17, 10:53 AM CSTRiver Flood WarningLCHAllen5 days
Feb 16, 9:37 PM CSTTornado WarningLCHTyler23 min
Feb 16, 10:39 PM CSTSevere Thunderstorm WarningLCHJefferson, Orange36 min

Nearby

River Flood Warnings in Louisiana, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.